MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X34 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X34 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05034
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a yukon oct polyaxial screw tulip disengaged intra-operatively.During screw insertion, the screw head kept spinning and the screw would not advance.There were no adverse consequences to the patient.The procedure was completed successfully, with a 15 minute surgical delay, by replacing the screw.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected, and it was observed that the screw housing had disassembled from the screw shank.It was also observed that the screw hexalobe feature was significantly deformed, suggesting excessive torsional load.Complaint history records were reviewed for this lot, and no similar complaints were identified.We were unable to confirm the root cause but, it is possible that over-angulation of the screw, coupled with excessive torsional load, overloaded the screw housing assembly.

Brand Name
POLYAXIAL SCREW; SIZE 5.0X34 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10818086
Report Number3004774118-2020-00299
Device Sequence Number16619867
Product Code NKG
UDI-Device Identifier10888857350045
UDI-Public10888857350045
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05034
Device Catalogue Number7601-05034
Device Lot NumberJWUX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1